| Catalog Number |
CPL10015330 |
| Medical Device Problem Codes |
Stretched (1601); Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/06/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The name, address, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (c27603) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during the procedure, the physician attempted to detach the 1.5mm x 3cm deltaplush 10 cerecyte coil (cpl10015330 / c27603), the audible beep of the detachment cycle was heard as expected, but during the retrieval attempt of the delivery system, the coil became protruded from the introducer sheath.Another 1.5mm x 3cm deltaplush 10 cerecyte coil was used as a replacement coil and the procedure was successfully completed.There was no report of any patient complication or adverse event.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, the physician attempted to detach the 1.5mm x 3cm deltaplush 10 cerecyte coil (cpl10015330 / c27603), the audible beep of the detachment cycle was heard as expected, but the coil did not detach.During the retrieval attempt of the delivery system, the coil became protruded from the introducer sheath.Another 1.5mm x 3cm deltaplush 10 cerecyte coil was used as a replacement coil and the procedure was successfully completed.There was no report of any patient complication or adverse event.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.The product was returned and received by the cerenovus product analysis lab for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 1.5mm x 3cm deltaplush 10 cerecyte coil was returned and received contained inside a pouch.Visual inspection was performed.The hub was inspected and was found without any damage.The device positioning unit (dpu) was observed kinked.The coil introducer was unzipped and kinked.The resheathing tool was in good condition.Microscopic inspection was performed.The v-notch was without any appearance of damage.The resistance heating was in good condition.The embolic coil was in a stretched condition.Functional analysis: the resistance of the device was measured with a multimeter and a lab sample enpower control cable.The initial resistance was measured to be approximately 76.3 o; the measurement is out of the specification range of 48.5 o ¿ 56 o.The returned 1.5mm x 3cm deltaplush 10 cerecyte coil was connected to the enpower control cable and the system was connected to the detachment control box (dcb) and power was turned on.The system ready light did not illuminate.The reported issue that the 1.5mm x 3cm deltaplush 10 cerecyte coil failed to detach during the procedure was confirmed through functional analysis performed on the returned device.The device was checked for resistance and the resistance measurement of 76.3 o was out of specification.Then the coil connected to the lab sample enpower control cable and the system was connected to a dcb; powered on, the system ready light did not illuminate, which indicates that the detachment process was not able to be initiated.The issue with the coil becoming protruded from the introducer sheath was not confirmed; the introducer was returned unzipped and in kinked condition.The dpu was also kinked.Force applied is the most likely cause of the observed kinked condition of the introducer and dpu, though this cannot be conclusively determined.The device was also confirmed to have the expiration date exceeded.The date of the reported issue was on (b)(6) 2019, the expiration date of the device was 31 may 2019.A review of manufacturing documentation associated with this lot: (c27603) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Failure to detach is a known potential product issue associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting should they be encountered during use.Per the ifu: ¿if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system and redeploy a new microcoil system.¿ the device was returned, and the customer complaint was confirmed through functional evaluation and analysis.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that three attempts were made to obtain additional information and the product for analysis were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.[conclusion]: the healthcare professional reported that during the procedure, the physician attempted to detach the 1.5mm x 3cm deltaplush 10 cerecyte coil ((b)(6) / c27603), the audible beep of the detachment cycle was heard as expected, but the coil did not detach.During the retrieval attempt of the delivery system, the coil became protruded from the introducer sheath.Another 1.5mm x 3cm deltaplush 10 cerecyte coil was used as a replacement coil and the procedure was successfully completed.There was no report of any patient complication or adverse event.Multiple attempts to obtain product for analysis and obtain additional information were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.A review of manufacturing documentation associated with this lot (c27603) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential product issue associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting should they be encountered during use.Per the ifu: ¿if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system and redeploy a new microcoil system.¿ with the limited information available and without the device available for analysis, the reported customer complaint could not be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported coil detachment issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on 10/03/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.